Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 116, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 9, 2019, 3:19 PM CDT for Okaloosa County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2019, 3:19 PM CDT (20:19 UTC)
- Expired
- Jul 9, 2019, 4:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 75 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 852 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008
WUUS54 KMOB 092019
SVRMOB
FLC091-092100-
/O.NEW.KMOB.SV.W.0116.190709T2019Z-190709T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
319 PM CDT Tue Jul 9 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Okaloosa County in northwestern Florida...
* Until 400 PM CDT.
* At 319 PM CDT, a severe thunderstorm was located 7 miles southwest
of Crestview, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3053 8680 3065 8679 3075 8670 3063 8650
3042 8663
TIME...MOT...LOC 2019Z 030DEG 10KT 3066 8664
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:15 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 9, 1:15 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 115 PM CDT Tue Jul 9 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...Scattered showers and thunderstorms will continue to increase at area terminals through the afternoon with MVFR cigs and visbys possible in and near showers and thunderstorms. VFR conditions prevail tonight into Wednesday morning. /13 && PREV DISCUSSION... /issued 525 AM CDT Tue Jul 9 2019/ NEAR TERM /Now Through Tuesday night/...Better ridging aloft is noted over the lower MS river valley and western sections of the forecast area today combined with a broad mid to upper low mostly over south Ga and the eastern FL Panhandle shifting southward over the NE Gulf. As this upper low pressure area continues to shift south a broad surface low will begin to develop over the adjacent gulf waters of the Fl Panhandle progged to shift west well offshore beginning late tonight continuing through the remainder of the week. With this pattern little to no impacts are expected today and tonight with mainly better moisture in the boundary layer advecting west across most locations of the forecast area late today and tonight. As a result better rain chances can be expected today and tonight especially east of the I-65. With pwats climbing to 2 inches or slightly better for most locations of the forecast area some minor flooding could become a concern by late today especially over eastern and coastal sections of the forecast late this afternoon and evening. Model soundings show this better moisture aloft resulting in better clouds also today helping to keep daytime temps a tad lower compared to the last few days but with better moisture content heat indices will again range from 103 to 107 degrees F with some pockets of 110 degrees F also possible especially over the western half of the forecast area by early to mid afternoon due to better subsidence aloft. For now will continue to monitor this pattern closely for possible heat advisories if needed. High temps today will range from the mid to upper 90s for most locations including the immediate coast. Lows tonight will range from the middle 70s for most inland areas and the upper 70s to lower 80s along the immediate coast. 32/ee SHORT TERM /Wednesday Through Thursday night/...The elongated mid level trough axis stretching across the northeastern Gulf of Mexico today will continue to slowly advance southwestward through tonight before gradually closing off into a mid level low over the northern Gulf of Mexico on Wednesday. The associated surface trough of low pressure extending from southeast MS and southwest AL to the FL Big Bend region late tonight will also subsequently move southward into the adjacent northern/northeastern Gulf of Mexico by early Wednesday morning, before the broad area of low pressure also organizes and begins tracking slowly westward over the northern Gulf Wednesday into Wednesday night. This system will continue to be closely monitored for tropical development. The latest NHC outlook now calls for a 40% chance of tropical development through 48 hours (and continues to be high at 80% through the next 5 days). A tropical airmass will be entrenched across our forecast area to the north of the low pressure system Wednesday and Wednesday night, with precipitable water values forecast to range from around 2" inland to perhaps as high as 2.2" to 2.3" near the coast. Healthy coverage of showers and storms is expected to develop in this environment Wednesday, and we will continue likely chance POPs (60-70%) over much of the region. Locally heavy rainfall will be possible. A gradual westward progression of the low pressure system continues Thursday into Thursday night, with fairly decent agreement in the operational guidance that the area of low pressure will be centered south of the LA coast by 12Z Friday. Our forecast area will remain in a very moist environment Thursday and Thursday night, with precipitable water values continuing to average above 2". Showers and storms should increase in coverage again during the day Thursday, and will keep POPs in the 60-70% range across the entire area Thursday afternoon. Coverage should become more scattered by Thursday evening, with better POPs becoming focused near the coast again late Thursday night. Another round of hot temperatures should impact the area prior to convective development Wednesday, and have kept highs in the lower to mid 90s inland, and around 90 near the coast. Max heat indices generally range between 102-108, perhaps locally around 110. Temperatures should be slightly cooler on Thursday. Increased onshore flow will bring an increasing risk for rip currents along area beaches Thursday into Thursday night. /21 LONG TERM /Friday Through Monday/...Forecast impacts late this week into the weekend will greatly depend on the eventual track of the area of low pressure/tropical system over the northern Gulf of Mexico. We will need to watch this system closely over the next few days as any weakness between the pair of ridges centered over the Four Corners/Rocky Mountains and western Atlantic may allow for a northwestward turn toward southern or southeastern LA Friday into Saturday. If the eastward extent of mid level ridging is stronger, then a more westward track would likely continue. A weak frontal boundary may also push southward and stall near our forecast area this weekend, so either way the potential for higher than average POPs will persist over our area into the weekend. Continued onshore flow will likely keep a high risk for rip currents going into the weekend. Increased surf is also expected during the latter part of the week and into the weekend. We will also monitor the strength of onshore flow and tidal cycles for potential coastal flooding concerns. /21 MARINE...A developing area of low pressure tracking west over the northern Gulf later this week will bring a strong east to southeast wind flow to the marine area by early Thu. Through this evening expect a moderate west to northwest flow to continue veering to the north then northeast overnight and early Wed as the area of low pressure begins to emerge better over the NE Gulf. By early Thu continuing into the weekend expect a strong southeast wind flow over the marine area with seas building to 8 feet or slightly better especially off the AL/MS coast as the area of low pressure moves south of the LA coast. Winds and seas will be higher in scattered to numerous showers and thunderstorms associated with this system beginning late this afternoon continuing through Sat. Stayed tuned to for further updates on this developing pattern over the northern gulf later this week. Small Craft Advisories may be required Thu through Sat. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 9, 5:37 AM CDT, 9 hours 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 537 AM CDT Tue Jul 9 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-101045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 537 AM CDT Tue Jul 9 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight High heat index values ranging from 103 F to 107 F will continue today, remaining just below 108 F advisory criteria. A few isolated spots, especially over the western half of the forecast area, could exceed the 108 criteria by mid afternoon. Stay tuned for possible updates if needed. Scattered to numerous showers and thunderstorms will develop by this afternoon. Although widespread organized severe weather is not expected a few storms could become strong with gusty straight line winds, frequent lightning, and locally heavy rainfall being the main threats. Due to better moisture content moving in from the east some nuisance flooding will also be possible especially over the eastern half of the forecast area late this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday High heat index values ranging from 103 F to 107 F will continue on Wednesday, remaining just below 108 F advisory criteria. Locally heavy rainfall, possibly leading to some minor flooding in low lying areas, will be the main concern with scattered to numerous showers and thunderstorms Wednesday through Saturday. Gusty straight line winds will also be possible with with some of the heavier showers and thunderstorms in the extended period. There is a moderate risk of rip currents along the Gulf beaches of Alabama and Northwest Florida on Wednesday followed by a High risk Thursday and Friday. Increased surf heights will also be likely Friday and over the weekend. Tides above predicated levels will also be possible Friday and over the weekend. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Monday. GMZ630>636-650-655-670-675-101045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 537 AM CDT Tue Jul 9 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Winds and seas will be higher near scattered to numerous showers and thunderstorms later today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous conditions for small craft will be likely over the marine area Thursday through Saturday. Winds and seas will be higher near scattered to numerous showers and thunderstorms Wednesday through Monday. Tides above predicated levels will also be possible Friday through Sunday.
In the hours before
Special weather statement, Jul 9, 2:29 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Mobile AL 229 PM CDT Tue Jul 9 2019 ALZ056-059-060-FLZ201-203-205-092030- Conecuh AL-Escambia AL-Covington AL-Escambia Inland FL- Okaloosa Inland FL-Santa Rosa Inland FL- 229 PM CDT Tue Jul 9 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...ESCAMBIA...SOUTH CENTRAL CONECUH...SOUTHWESTERN COVINGTON...NORTHWESTERN OKALOOSA...NORTHEASTERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 330 PM CDT... At 228 PM CDT, the strong thunderstorms were located along a line extending from 5 miles west of Castleberry to 18 miles northwest of Laurel Hill, and moving southwest at 15 mph. Wind gusts of 40 to 50 mph will be possible with these storms. Locations impacted include... Brewton, Century, Flomaton, East Brewton, Castleberry, Jay, Pollard, Riverview and I65 And AL 113. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3109 8747 3066 8678 3111 8662 3142 8714 TIME...MOT...LOC 1928Z 029DEG 11KT 3132 8711 3110 8673
Local storm report, Jul 9, 2:32 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
232 PM CDT TUE JUL 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM MARINE TSTM WIND 2 W GULF BREEZE 30.37N 87.21W
07/09/2019 M56 MPH GMZ634 FL MESONET
WEATHERFLOW STATION XFPL( FAIR POINT LIGHT
2) MEASURED A MARINE WIND GUST OF 56 MPH.
&&
MBSpecial weather statement, Jul 9, 2:45 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
245 PM CDT Tue Jul 9 2019
FLZ203-205-206-092030-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Inland FL-
245 PM CDT Tue Jul 9 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES
UNTIL 330 PM CDT...
At 245 PM CDT, the strong thunderstorms were located along a line
extending from 8 miles north of Baker to 6 miles east of Crestview,
and moving southwest at 15 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Crestview, Niceville, Valparaiso and Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3046 8641 3045 8642 3050 8644 3050 8642
3051 8642 3051 8645 3049 8645 3048 8647
3052 8650 3048 8648 3046 8650 3068 8684
3096 8671 3078 8639 3053 8639
TIME...MOT...LOC 1945Z 040DEG 13KT 3092 8668 3075 8646Special weather statement, Jul 9, 2:46 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
246 PM CDT Tue Jul 9 2019
ALZ263-265-092030-
Mobile Coastal AL-Mobile Central AL-
246 PM CDT Tue Jul 9 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 330 PM CDT...
At 245 PM CDT, the strong thunderstorm was located 4 miles south of
Theodore, moving southeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Tillmans Corner, Theodore, Grand Bay, Bayou La Batre, Coden and I10
And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3035 8813 3033 8815 3034 8820 3036 8819
3037 8826 3038 8826 3039 8829 3037 8831
3040 8834 3039 8839 3063 8840 3066 8807
3060 8806 3057 8809 3033 8813
TIME...MOT...LOC 1945Z 336DEG 13KT 3048 8818Special weather statement, Jul 9, 2:51 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Tue Jul 9 2019
ALZ264-266-092030-
Baldwin Coastal AL-Baldwin Central AL-
251 PM CDT Tue Jul 9 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL BALDWIN COUNTY UNTIL 330 PM CDT...
At 251 PM CDT, the strong thunderstorm was located over Bon Secour,
or near Gulf Shores. This storm was nearly stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Bon Secour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3024 8785 3026 8777 3030 8773 3029 8775
3034 8782 3034 8781 3039 8768 3027 8759
3025 8771 3026 8770 3026 8772 3024 8774
3024 8782 3023 8781 3023 8784
TIME...MOT...LOC 1951Z 057DEG 2KT 3030 8769Local storm report, Jul 9, 2:55 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT TUE JUL 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM LIGHTNING 1 SE PACE 30.59N 87.15W
07/09/2019 SANTA ROSA FL 911 CALL CENTER
LIGHTNING STRUCK A SHED BEHIND HOUSE WHICH
STARTED A SMALL STRUCTURE FIRE. TIME
ESTIMATED BY RADAR.
&&
CFThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:51 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 39 min |
| Jul 9, 12:26 PM CDT | Special Weather Statement | MOB | Escambia | 64 min |
| Jul 9, 2:45 PM CDT | Special Weather Statement | MOB | Okaloosa | 45 min |
| Jul 9, 2:56 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 49 min |
| Jul 9, 4:14 PM CDT | Special Weather Statement | MOB | Escambia | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.